It’s been a while since I came here. I have no good news.
I am really frustrated. I am in a breakdown since the beginning of the year. Yes I can’t work at my job and I am on invalidity insurance since the beginning of the year because of a breakdown.
And the reason why the recovery is so long is my psychiatrist doesn’t want to collaborate anymore regarding the medication.
The only thing that have helped me since I am sick are antipsychotics that are sedative like Zyprexa and Saphris. My psychiatrist doesn’t like to give me such antipsychotics anymore because she thinks they cause a cognitive impairment.
So I am stuck with 5 mg of Zyprexa since March 2019 and it’s not enough. Last year I was on 20 mg. So now the problem had became chronic because the dosage is too low.
I understand that cognitive impairment is a problem. But it is better to be able to work with a cognitive impairment than being unable to work without cognitive impairment.
Do you agree?
I asked many time to my psychiatrist since March 2019 to raise the Zyprexa dosage and she always refused and now when I ask again she become angry and irritated.
And unfortunately I can’t go see another psychiatrist because I live in Canada and the health system is public.
So now because of my psychiatrist I am endangered of loosing my job and everything else if the situation continue some months more.
Whoa, I cant imagine a psychiatrist having a problem increasing 5mg zyprexa. That’s nothing. You said sedative, does it have to be an antipsychotic? Hydroxezine is sedative and it is prescribed for anxiety. It’s not a controlled substance and you dont get addicted. I was prescribed it several times daily.
My psychiatrist put me on nortriptyline (aventyl) and I started having serious problem of diarrhea and insomnia. After 4 days, I called my psychiatrist to inform her of the problem and she said to me that if I stop taking the medication, she would put me back to work even if I am very far from being ready to that.
I must say that I had never stopped any medication without the psychiatrist advise in my life so I don’t understand.
I don’t know what to do…
What I heard in AA is that some days you’re the dog, and some days you’re the hydrant. It is very believable what you write about this psychiatrist who won’t let you work with her. Sorry!
My psychiatrist told me Friday on the phone that it is impossible for nortriptyline to cause diarrhea and insomnia so these problems are certainly caused by anxiety instead.
I just checked the product monograph and both insomnia and diarrhea are mentioned as possible side effects of nortriptyline. I am angry!!!
Now I must take Imodium during all the day!
5 mg is nothing. I was on 40mg zyprexa and 12mg perphenazine. It did not help my cognition one bit. I was in really bad shape when it came to short term memory
Then try this :
Ask her if professionally if it good to become irritate or agitated with a patient request a prescription refill .
Then ask her if she where to see her personal care doctor would it be considered appropriate for him or her to ignore her symptoms and give medication for something that she doesn’t have.
Than simply say I know what use to work for me was Zyprexa 20 mg and the dose I’m on at the moment doesn’t help you.
What does she suggest ?
As I said, she suggested me to put me on nortriptyline. I am actually on it and I have very bad side effects but she doesn’t want me to stop it. She wants me to be on this medication for a long time.
I think the only solution is to change psychiatrist for another one but I don’t know if this could cause a problem with the invalidity insurance…
If it’s public health to my understanding in the UK perspective, there should be a complaints system you can follow.
I have to do it all of the time. These people don’t compute when it comes to Schizophrenics working. They just don’t get it or understand how to treat people like us.
What are your symptoms at the moment?
Yes I agree with @Joker . Make a complaint. Take it up the food chain.
Doctors are funny. Mine couldn’t have given a toss about cognitive impairment. Heck, she wouldn’t even acknowledge it. I guess I’m just surprised your doctor is so concerned about it, in the face of possibly unmanaged psychotic or positive symptoms.
What are your current symptoms on the lower dose?
I’m not sure 5mg is a therapeutic dose of zyprexa. So if you make a complaint you may have a case.
I have a somatization disorder. I have physical symptoms when I don’t feel well.
So my symptoms are chronic diarrhea, tachycardia (fast heartbeat over 100), very tired, insomnia, unable to do any cardiac effort.
Normally, these symptoms disappear when I take a proper dosage of antipsychotics.